Predator-prey models with non-analytical functional response

Robert E. Kooij, André Zegeling

Research output: Contribution to journalArticleScientificpeer-review

4 Citations (Scopus)

Abstract

In this paper we study the generalized Gause model, with a logistic growth rate for the prey in absence of the predator, a constant death rate for the predator and for several different classes of functional response, all non-analytical. First we consider the piecewise-linear functional response of Holling type I, which essentially has a linear functional response on a bounded interval and a constant functional response for large enough prey density. Next we consider differentiable modifications of this type of functional response, one being a concave down function, the other one being a sigmoidal function. Our main interest is the number of closed orbits of the systems under consideration and the global stability of the system. We compare the generalized Gause model with a functional response that is non-analytical with the generalized Gause model with a functional response that is analytical (e.g., Holling type II or III) and show that the behaviour in the first case is more complicated. As examples of this more complicated behaviour we mention: the co-existence of a stable equilibrium with a stable limit cycle and the existence of a family of closed orbits.

Original languageEnglish
Pages (from-to)163-172
Number of pages10
JournalChaos, Solitons and Fractals
Volume123
DOIs
Publication statusPublished - 2019

Keywords

  • Functional response
  • Generalized Gause model
  • Limit cycles

Fingerprint

Dive into the research topics of 'Predator-prey models with non-analytical functional response'. Together they form a unique fingerprint.

Cite this